MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1628C93E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a renal artery aneurysm and left hypogastric artery aneurysm.Prior to this the physician had embolized the distal hypogastric branches and placed a stent covering the origin of the left hypogastric origin.A follow-up angiogram showed the stent covering the origin was not completely sealing the origin.So then the physician then decided to place a full bifurcated stent system covering the left renal artery origin and origin of the left hypogastric.Two days post the index procedure, the physician reported that the patients lab values had changed and a follow-up cta showed the aneurysmal origin of the renal artery was still filling due to the index stent graft being placed too low and the origin of the left hypogastric was still filling.A secondary procedure was then performed where the physician placed coils in the origin of the aneurysmal renal artery and also implanted an endurant aortic cuff to the left of the sma and placed another endurant aortic limb over the origin of the left hypogastric artery.It was confirmed that endurant limb v30025760 which was originally implanted failed to seal the origin of the left hypogastric artery.The bifurcate was then deployed just covering the origin of the left renal artery without proper fabric above the renal artery.Starting proximal to distal: the index bifurcated stent graft was landed low causing a type ia endoleak into the left renal artery.There was not proper overlap in the limb causing a iiia endoleak between the 16x16x82 and the 16x16x93 devices.All of the endoleaks were corrected by placing the embolic devices in the renal artery and the cuff to the level of the sma covering the left renal artery.A bridge graft was placed within the limbs on the left side.This patient was not treated for a traditional fusiform aneurysm.The patient was treated for a large symptomatic left hypogastric artery and left renal artery aneurysm.The patient was in esrd and the kidneys were non functioning allowing the physician to cover the renal arteries.The physician elected to treat this patient in this manner due to his poor health and the lack of a good outcome from an open surgical repair.As per the physician the cause of the event was endoleaks.No additional clinical sequalae were provided, the patient status is unknown at this time.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the reported left side endoleak could be confirmed on the films provided and the intervention required for the reported inaccurate delivery of the bifurcate could also be appreciated.Procedural angiogram showing deployment of the device were not received for a more thorough analysis of the event and post-implant ct¿s were not available for review of the stent graft in-vivo configuration.Additional angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the reported proximal type ia endoleak source/cause.Analysis of the returned images did not reveal any out of specification stent graft integrity issues.The reported patency of the left hypogastric artery could also not be assessed on the post-interventional images received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12497495
Report Number9612164-2021-03604
Device Sequence Number3398031
Product Code MIH
UDI-Device Identifier00643169467415
UDI-Public00643169467415
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model NumberETLW1628C93E
Device Catalogue NumberETLW1628C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/21/2021
Supplement Date Received by Manufacturer09/24/2021
10/27/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/20/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale